Couldn't find what you looking for?

TRY OUR SEARCH!

While on suboxone, I have my occasional moments of weakness and jump off the rails back onto a well worn track. Not clever I know but sometimes I'm just not strong enough. After using H for a few days I try to get back on track and resume my dose and I have a few questions on how to make the switch back as painless as possible. After the last shot how long should you wait until you consume suboxone again? What % of the dose should can you take without bringing on withdrawals? I can handle most of the forced withdrawals but I get excruitating headaches after first few doses, smack bang in the centre of forehead, which last a day or so, what can you take to get relief from the headaches?
Yes I know easiest way to resolve the above would be to stay strong and don't stop my dose but I don't have something big enough in my life to keep me on that line at the moment but do try to remain optimistic. Your assistance and advice would be much appreciated. Thankyou.

Loading...

I have been on suboxone treatment for about 2 years now, and have relapseda few times. I usually take 1 suboxone a day, but after relapsing suboxone doesn't seem to help anymore. The first day is brutal, headache right in the middle of my forehead, hot/cold sweats, restless legs, joint pain, it's horrible. I've taken up to 4 suboxone to try and get through it and it doesn't help. I've found from personal experience that after waiting the first day, usually by that night I'm feeling much better. The next day I can resume back to my 1 a day. The hardest part is getting through that first day.
Reply

Loading...

Suboxone contains buprenorphine a partial opioid agonist and it contains nalaxone an opioid antagonist. You must wait 24 hours after your last dose of your opiate, longer with methadone because the half life is longer, then begin your suboxone treatment. To go back on another opioid after taking suboxone, you must wait 24 hours after your last dose of suboxone before you begin your next opiate. The nalaxone in the suboxone will partially block receptors in the brain until it gets out of your system, any opiate you take will not have the effect you're used to until it's gone.

Good Luck.

Painfuldude
Reply

Loading...

Hi,

I just wanted to clear up some misinformation I saw in PainfulDude's reply.

The naloxone (narcan) in Suboxone is NOT what causes the withdrawal you're feeling. The only time naloxone comes into play is if you INJECT the Suboxone pill. Otherwise, you can forget its there.

The reason Suboxone can cause withdrawal is because it has a HIGH AFFINITY for your mu (opiate) receptors, but its only a partial opiate agonist. So, let's say you do 100mg of morphine. Then, you take 8mg of Suboxone, & let's say, that's equivalent to 20mg of morphine (that number is made up - as far as I know no data about equating sub to other opiates in mg's exists) . The Suboxone is going to knock the morphine off of your mu receptors, and bind itself to the receptors, not allowing any morphine in. The result, because the Suboxone is taking up your opiate receptors, but providing a lower amount of opiates to them, is a net withdrawal. You need 100mg but you're only getting the equivalent of 20mg. Docs call this 'precipitated withdrawal'. Precipitated withdrawal can last up to like 3 days, and there's nothing really that can be done about it. I've read some case studies where methadone helped after a couple days. But if you do into precipitated withdrawal, don't take extra suboxone, because it doesn't help.

Suboxone also has what is called a "ceiling affect" meaning that its almost impossible to OD on, but also that it will not get more potent in higher doses. Once you've taken about 32mg, that's it. You won't get any higher than what 32 mg will do.

Personally, I find that if I skip 1 day of Suboxone, my next dose will be more potent. In fact, its more potent-feeling for about a week if I skip one day. I learned this by accident.

I've been taking sub for about 2.5 yrs and I'm slowly coming off of it. I've gone from a dose of 16mg and I'm now down to 4mg. Usually, each time my dose is reduced, I will try to skip 1 day before starting the new dose, and I usually don't have a problem reducing this way. (Though I don't tell my doc that I divert from her prescription at all)

If you relapse, I think the best thing to do is wait until you're experiencing moderate withdrawal from the opiate you used, just like when you inducted onto suboxone. It takes discipline to not take those suboxone pills, but you'll be very glad you stuck it out & did it right.
Reply

Loading...

Very bad wrong information
Reply

Loading...

What do you mean wrong info, the comment you replied to was totally correct.
Reply

Loading...

I would like to shine in regarding waiting 24 hours after you've taken Suboxone to go back to your opiates. I can only speak for me in my body but I took 10 mg of Suboxone my first day last week and 10 hours later I was back on heroin I may not have been high and I normally I am but I was feeling no pain. I suffer from chronic back injuries and that pain was gone in 15 minutes so I don't know who's doing who here regarding you have to wait 24 hours for this and you have to wait 24 hours or that it's just simply not true for everybody. Thank you and I appreciate everybody's personal experiences and these were mine.
Reply

Loading...

i'm on suboxone and i've gotten high plenty of times, so has the f*****g original poster, so your reply wasn't helpful at all because we obviously don't wait to get high we get high when we frikkin wanna get high

Reply

Loading...

I understand this is a really old thread, but I would like to point out misinformation in the guest who corrected painful dude. The naloxone is just a crafty marketing ploy, and has zero effect whether taken as prescribed or injected. The buprenorphine has such a high affinity for the opioid receptors that the naloxone can't compete. The rest of what you said seems mostly accurate, but you shouldn't be posting things you have no experience with as fact. I personally have injected suboxone (both the pills and the films) at anywhere from .25mg all the way up to 6mg at once and it will not case precipitated withdrawals. I've done it for years and if you don't believe me, do 5 minutes of research, you'll find that I am 100% correct before the 5 minute sentence is up.
Reply

Loading...

Shoot up some quality smack then 5 hours later shoot up some suboxone then reply how you feel. I dare you...
Reply

Loading...